Funnel Cloud, Galveston
- When
- September 5, 10:52 AM CST to 10:53 AM CST
- Where
- Galveston County, 0.59 mi N of La Marque
- Reported by
- Law Enforcement
- Coordinates
- 29.378, -94.970
A funnel cloud was sighted near the intersection of FM 1765 and Highway 3.
A very moist and unstable late morning near coastal air mass generated scattered thunderstorms that produced funnel clouds.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS HGX wrote it up.
A very moist and unstable late morning near coastal air mass generated scattered thunderstorms that produced funnel clouds.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Houston/Galveston, TX wrote its last area forecast discussion before the first event at Sep 5, 9:30 AM CST, 1 hour 22 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX 1030 AM CDT FRI SEP 5 2014 .DISCUSSION... AN UPPER AIR ANALYSIS SHOWED A HIGH PRESSURE RIDGE EXTENDING FROM THE MID ATLANTIC INTO THE LOWER TEXAS COAST. THE WATER VAPOR ALSO SHOWED AN UPPER LOW OVER SOUTHERN LA DRIFTING WESTWARD..ALTHOUGH THERE WAS ANOTHER UPPER LEVEL HIGH PRESSURE AREA OVER AR DRIFTING SOUTHWESTWARD. THE 12Z SOUNDINGS SHOWED AN UNCAPPED AIRMASS WITH PW/S FROM 1.8 TO 2 INCHES...ALTHOUGH DRIER AIR ASSOCIATED WITH THE HIGH OVER AR WAS WORKING ITS WAY INTO THE AREA FROM THE NORTHEAST. THIS SHOULD BE OFFSET LATER TODAY BY THE MOIST AIRMASS OVER SOUTHERN LA WORKING ITS WAY WESTWARD. CAPE VALUES AT KLCH AND KCRP RANGED FROM 3000 TO 3500...WHILE THE DRIER AIRMASS AT KSHV HAD A CAPE OF 1600. ISOLATED STRONG STORMS ARE POSSIBLE WITH THE MAIN THREAT STRONG WINDS AND LOCALLY HEAVY DOWNPOURS. OF THE HIGH RESOLUTION MODELS...THE ARW INITIALIZED FAIRLY WELL. A CONSENSUS OF THE ARW AND HRRR INDICATES SCATTERED COVERAGE OVER MOST OF THE INLAND AREAS LATER TODAY. TWEAKED THE RAIN CHANCES AND HUMIDITY GRIDS TODAY. ALSO UPDATED THE HAZARDOUS WEATHER OUTLOOK TO INCLUDE THE POTENTIAL FOR ISOLATED STRONG STORMS TODAY...SATURDAY...AND SUNDAY. 40 && .PRELIMINARY POINT TEMPS/POPS... COLLEGE STATION (CLL) 95 74 95 74 94 / 30 10 40 20 30 HOUSTON (IAH) 93 75 92 75 93 / 30 10 40 20 30 GALVESTON (GLS) 90 81 90 80 89 / 40 10 30 20 30 && .HGX WATCHES/WARNINGS/ADVISORIES... TX...NONE. GM...NONE. && DISCUSSION...40 AVIATION/MARINE...47
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX 905 AM CDT FRI SEP 5 2014 TXZ163-164-176>179-195>200-210>214-226-227-235>238-061300- AUSTIN-BRAZORIA-BRAZOS-BURLESON-CHAMBERS-COLORADO-FORT BEND- GALVESTON-GRIMES-HARRIS-HOUSTON-JACKSON-LIBERTY-MADISON-MATAGORDA- MONTGOMERY-POLK-SAN JACINTO-TRINITY-WALKER-WALLER-WASHINGTON- WHARTON- 905 AM CDT FRI SEP 5 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST TEXAS. .DAY ONE...TODAY AND TONIGHT ISOLATED STRONG THUNDERSTORMS ARE POSSIBLE...MAINLY THIS AFTERNOON. THE MAIN THREAT WILL BE STRONG GUSTY WINDS AND LOCALLY HEAVY DOWNPOURS. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY ISOLATED STRONG THUNDERSTORMS ARE POSSIBLE SATURDAY AND SUNDAY... MAINLY DURING THE AFTERNOON AND EARLY EVENING PERIODS. THE MAIN THREATS WILL BE STRONG GUSTY WINDS AND LOCALLY HEAVY DOWNPOURS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME.
The Houston radar (KHGX), 15 km away, was scanning. The volume nearest the first event began at 16:53 UTC.
3 funnel cloud. Local standard time, as filed.
A funnel cloud was sighted near the intersection of FM 1765 and Highway 3.
A funnel cloud was sighted near the intersection of Interstate 45 and Highway 6.
A funnel cloud was sighted near Blocker Middle School.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Texas in 2014Every state in 2014This day in weather historyWarnings in Texas, September 2014
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 533488, 533489, 533490.